Volume 16, issue 1 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28
Issue 3, 1005–1499
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
Generalized Monodromy Conjecture in dimension two

András Némethi and Willem Veys

Geometry & Topology 16 (2012) 155–217

The aim of the article is an extension of the Monodromy Conjecture of Denef and Loeser in dimension two, incorporating zeta functions with differential forms and targeting all monodromy eigenvalues, and also considering singular ambient spaces. That is, we treat in a conceptual unity the poles of the (generalized) topological zeta function and the monodromy eigenvalues associated with an analytic germ f : (X,0) (,0) defined on a normal surface singularity (X,0). The article targets the “right” extension in the case when the link of (X,0) is a homology sphere. As a first step, we prove a splice decomposition formula for the topological zeta function Z(f,ω;s) for any f and analytic differential form ω, which will play the key technical localization tool in the later definitions and proofs.

Then, we define a set of “allowed” differential forms via a local restriction along each splice component. For plane curves we show the following three guiding properties: (1) if s0 is any pole of Z(f,ω;s) with ω allowed, then exp(2πis0) is a monodromy eigenvalue of f, (2) the “standard” form is allowed, (3) every monodromy eigenvalue of f is obtained as in (1) for some allowed ω and some s0.

For general (X,0) we prove (1) unconditionally, and (2)–(3) under an additional (necessary) assumption, which generalizes the semigroup condition of Neumann–Wahl. Several examples illustrate the definitions and support the basic assumptions.

monodromy conjecture, topological zeta function, monodromy, surface singularity, plane curve singularity, resolution graph, semigroup condition, splice diagram, splice decomposition
Mathematical Subject Classification 2010
Primary: 14B05, 14H20, 32S40
Secondary: 32S05, 14H50, 14J17, 32S25
Received: 1 February 2011
Accepted: 26 August 2011
Published: 5 January 2012
Proposed: Richard Thomas
Seconded: Walter Neumann, Jim Bryan
András Némethi
A Rényi Institute of Mathematics
Hungerian Academy of Sciences
Realtanoda u. 13-15
Budapest, 1053
Willem Veys
Departement Wiskunde
Katholieke Universiteit Leuven
Celestijnenlaan 200B
3001 Leuven